• question-icon

    What causes swelling in lower lip, enlarged lymph nodes and difficulty in swallowing?

default
Posted on Wed, 25 May 2016 in General Health
Question: Last two mornings I have woken up to a swollen lower lip and enlarged lymph nodes making it extremely hard to swallow .I took a Benadryl and symptoms eased up a lot ,however this a.m. it happened all over again. I do not see any insect bites or other reasons for this kind of reaction. Could be a facial cream that I but I left it alone last night. Should I go to a doctor at this stage?
doctor
Answered by Dr. Shuba Hariprasad 23 minutes later
Brief Answer:
Teeth, ear, salivary gland infection.

Detailed Answer:
Hello,
Thank you for your query.
I'm Dr. Shuba Hariprasad & will be answering your query today.

From your query I take it that the lymph nodes under your chin/jaw are swollen with a swollen lower lip.
The lymph node swelling could have either caused the the lip swelling or vice versa.
In the former scenario, an infection near the area of the nodes (tooth, gums, inner lips, oral mucosa, throat, even ears) can cause it to swell.
When this does, it can, by pressure effect cause the lip to swell.

If there are any problems with the lip (an insect bite or a wound - both of you mentioned you don't have) this can cause swelling of the lip followed by swollen lymph nodes.

The difficulty in swallowing makes me favor the first possibility (lymph node swelling causing the lip swelling). I am also concerned that this may further impair your swallowing further & your breathing as well.

I would have examined you carefully to rule out any infection (dental, throat, ear), do some blood tests (complete blood count, Erythrocyte sedimentation rate, C-reactive protein). Additional tests based on clinical findings.
I would check your swallowing reflexes and breathing pattern.
As you have already done, continue to observe for any reaction, inflammation, difficulty breathing. Avoid possible irritants (like your cream) and see a doctor if this persists for more than a few hours or if it gets worse.

If you have facial swelling, difficulty breathing, hoarse voice, visit the ER right away.

Hope this helps
Please let me know if there is anything I could help you with. A photo of your lip, & nodes & throat if possible, may enable be to be more helpful

If you do not have further questions, please close this discussion & rate my answer.

Regards,
Dr. Shuba Hariprasad
Above answer was peer-reviewed by : Dr. Deepak
doctor
Answered by
Dr.
Dr. Shuba Hariprasad

General & Family Physician

Practicing since :2002

Answered : 1087 Questions

premium_optimized

The User accepted the expert's answer

Share on

Recent questions on  Benadryl

doctor1 MD

I had a lumpectomy 11 days ago. This was my 2nd lumpectomy re-incision. The surgeon used dissolving sutures and glue. I'm experiencing a red bumpy...

doctor1 MD

I was antibiotics early Jan. for upper resp. I went to the doctor Mon. with sinus symptons. I was taking Claritin, Singulair, Benadryl and 2...

doctor1 MD

11 year old boy who has small red spots on skin. Says they itch all the time and he scratches them until they bleed. They scab up and scar his...

doctor1 MD

I have an 18 month old that has a swollen, red forehead that comes and goes. She has very sensitive skin with excema. She seemed to begin having...

doctor1 MD

Is there a Benadryl -Malox- L:idocaine mouthwash available without prescription?

doctor1 MD

I think I have found bedbug infestation on my mattress. I have also received many bites every night. I got rid of the mattress and have found no...

doctor1 MD

I am taking Temezapam for sleep--for at least 3 months. Are alternative medicines available to help me sleep?

Get personalised answers from verified doctor in minutes across 80+ specialties

168 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Questions Answered By Dr. Shuba Hariprasad
  • Q - What causes severe kidney pain with a history of kidney stones?

  • Q - What causes weakness, fatigue, burping, nausea and concentration problems?

  • Q - How do Probiotics help in treating acne?

  • Q - Suggest remedies for a bruise on chin post an injury

  • Q - Does prolonged intake of Nexium result in memory loss and alzheimers?

  • Q - What causes blurry vision, low BP, constant headache and chest pain?

  • Q - Suggest treatment for swelling through out body in a heart patient

  • Q - Does intake of Zincovit help in curing yawing, lethargy and memory issues?

  • Q - Suggest remedy for reddish scaly lesions on face

  • Q - What causes lower abdominal pain, frequent urination and bladder leakage?

backtotop2